Alert archive / Ohio / Flood Watches in 2016
Flood Watch 2, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Feb 23, 2016, 2:31 PM EST for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Feb 24, 2016, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 2:31 PM EST (19:31 UTC)
- In effect from
- Feb 24, 2016, 1:00 AM EST
- Expired
- Feb 24, 2016, 4:21 PM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WGUS61 KRLX 231931 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 231 PM EST TUE FEB 23 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-240345- /O.NEW.KRLX.FA.A.0002.160224T0600Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 231 PM EST TUE FEB 23 2016 ...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY... BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO... ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS... PERRY...VINTON AND WASHINGTON. * FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING * A STORM SYSTEM IS EXPECTED TO TRACK OVER THE WESTERN AREAS OF THE REGION THROUGH THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED AND WITH THE GROUND ALREADY WET, MOST OF THIS RAIN WILL RUN OFF INTO SMALL STREAMS AND CREEKS CAUSING STRONG RISES AND FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
000 WGUS61 KRLX 240204 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 904 PM EST TUE FEB 23 2016 ...SHOWERS FALLING ON SATURATED SOILS... KYZ101>103-105-OHZ066-067-075-076-083>087-241015- /O.CON.KRLX.FA.A.0002.160224T0600Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 904 PM EST TUE FEB 23 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING * A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA WEDNESDAY AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP OR A FLOOD WARNING IS POSTED. && $$
990 WGUS61 KRLX 240902 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 402 AM EST WED FEB 24 2016 ...SHOWERS FALLING ON SATURATED SOILS... KYZ101>103-105-OHZ066-067-075-076-083>087-242000- /O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 402 AM EST WED FEB 24 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * THROUGH THURSDAY MORNING * A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP OR A FLOOD WARNING IS POSTED. && $$
267 WGUS61 KRLX 241538 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1038 AM EST WED FEB 24 2016 ...SHOWERS FALLING ON SATURATED SOILS... KYZ101>103-105-OHZ066-067-075-076-083>087-242345- /O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 1038 AM EST WED FEB 24 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * THROUGH THURSDAY MORNING * A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP OR A FLOOD WARNING IS POSTED. && $$
692 WGUS61 KRLX 241639 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1139 AM EST WED FEB 24 2016 ...SHOWERS FALLING ON SATURATED SOILS... KYZ101>103-105-OHZ066-067-075-076-083>087-250045- /O.CON.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 1139 AM EST WED FEB 24 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER... GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * THROUGH THURSDAY MORNING * A STRENGTHENING STORM SYSTEM WILL TRACK THROUGH THE AREA THIS AFTERNOON. OCCASIONAL SHOWERS ARE EXPECTED. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE 1 TO 1.5 INCHES OF RAIN. IF THIS RAIN IS REALIZED...AND WITH THE GROUND ALREADY SATURATED... MOST OF THIS RAIN WILL RUN OFF INTO THE STREAMS. FLOOD PRONE AREAS ALONG THESE CREEKS COULD OVERFLOW. STRONG RISES WOULD ALSO OCCUR ON HEADWATER RIVERS WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND STATE OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS PERIODICALLY. BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP OR A FLOOD WARNING IS POSTED. && $$
776 WGUS61 KRLX 242121 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 421 PM EST WED FEB 24 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-242230- /O.CAN.KRLX.FA.A.0002.000000T0000Z-160225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT 421 PM EST WED FEB 24 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND SOUTHEAST OHIO HAS BEEN CANCELLED. THE PROBABILITY OF HEAVY RAINFALL LEADING TO FLOODING HAS DECREASED. LIGHT TO MODERATE SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...HOWEVER THEY ARE NOT EXPECTED TO LINGER OVER ONE SPOT. LIGHTER RAIN...CHANGING OVER TO SNOW IS EXPECTED TONIGHT INTO THURSDAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Feb 23, 2:25 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 23, 2:25 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EST TUE FEB 23 2016 .SYNOPSIS... WAVE PASSES JUST TO OUR SOUTH MAINLY AFFECTING THE MOUNTAIN COUNTIES TODAY. A STRONG SYSTEM LIFTS FROM TN TO UPPER OH VALLEY WEDNESDAY INTO THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... SATELLITE IMAGES SHOW BREAKS IN THE CLOUDS ACROSS THE TRI STATE...SOUTHEAST OH...AND PORTIONS OF WV THIS AFTERNOON. MODELS SHOW ABUNDANT MOISTURE AT THE LOWER LEVELS. THIS MOISTURE IS EXPECTED TO TRANSFORM INTO LOW STATUS ACROSS CENTRAL AND EASTERN MOUNTAINS OVERNIGHT. A STRONG LOW PRESSURE SYSTEM WILL PASS NORTHWEST OF THE AREA TUESDAY NIGHT AND WEDNESDAY. AN ASSOCIATED COLD FRONT WILL CROSS TUESDAY NIGHT AND WEDNESDAY. MODELS INDICATE THE EVENT WILL START WITH RAIN...TRANSITIONING TO SNOW IN THE WRAP AROUND MOISTURE. STRONG WINDS ARE SUGGESTED BY NAM AND RAP WITH 40-45 KNOTS AT H925. MOST PART OF THE PRECIP WILL BE STRATIFORM IN NATURE...WHILE OTHERS ESPECIALLY ALONG THE FRONT THAT COULD BE CONVECTIVE WITH EVEN THUNDER INCLUDED. PREVIOUS SYSTEMS PRODUCED HIGHEST AMOUNTS OF PCPN ALONG THE OHIO RIVER WHERE TERRAIN STILL NEARLY SATURATED. FLASH FLOOD GUIDANCE SUGGEST NEARLY 1 TO 1.25 INCHES OF RAIN WILL BE NEEDED TO PRODUCE FLASH FLOODS. THIS WILL BE A PROLONG EVENT. PONDING OF WATER ACROSS LOW LAYING AND POOR DRAINAGE AREAS WILL BE COMMON ON WEDNESDAY. USED THE SUPERBLEND GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... TO SAY THAT THERE IS ACTIVE WEATHER IN THE SHORT TERM PERIOD IS CERTAINLY AN UNDERSTATEMENT. A POTENT LOW PRESSURE SYSTEM IS STILL PROGGED TO TRACK NORTHEAST THROUGH THE OHIO VALLEY ON WEDNESDAY. NOT MANY CHANGES FROM THE PREVIOUS FORECAST PACKAGE...BUT DID LOWER QPF AMOUNTS ACROSS THE WEST VIRGINIA LOWLANDS A BIT WITH THE SOUTHEASTERLY FLOW DOWNSLOPING LIKELY KEEPING RAINFALL TOTALS LIMITED IN THOSE AREAS. WE WILL LIKELY BE FACED WITH SEVERAL HAZARDS FROM FLOODING TO HIGH WINDS TO EVEN WINTER WEATHER AS THE SYSTEM PULLS AWAY AND COLD AIR PUSHES IN FROM THE NORTHWEST. THE POTENTIAL FOR MODERATE TO HEAVY RAIN IS STILL LOOKING FAVORABLE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. DECENT INSTABILITY...ESPECIALLY FOR THIS TIME OF YEAR...SHOULD KICK OFF SOME THUNDERSTORMS...PARTICULARLY ACROSS THE SOUTH AND EAST AND ALONG THE LEADING EDGE OF STRONG LLJ. FLOODING POTENTIAL IS STILL THERE FOR THE OHIO VALLEY AND EASTERN MOUNTAINS...ESPECIALLY WITH THE POSSIBILITY FOR CONVECTION...HOWEVER THE SOUTHEASTERLY DOWNSLOPE FLOW MENTIONED EARLIER WILL LOWER FLOODING POTENTIAL FOR THE WEST VA LOWLANDS. HAVE HELD OFF IN ISSUING A FLOOD WATCH FOR NOW AND WILL CONTINUE TO HIGHLIGHT IN HWO...BUT IF THERE IS FLOODING IT WILL LIKELY BE ALONG THE OHIO VALLEY AND EASTERN MOUNTAINS WHERE SATURATED SOILS COMBINED WITH HIGHER RAINFALL AMOUNTS WILL POTENTIALLY CAUSE SOME FLOODING ISSUES. AS MENTIONED...SOME GUSTY WINDS ARE EXPECTED TO DEVELOP...WITH TIGHT PRESSURE GRADIENT...AND STRONG LLJ ON WEDNESDAY. HOWEVER...WIND ADVISORY CRITERIA WILL LIKELY BE LIMITED TO THE EASTERN MOUNTAINS ON WEDNESDAY. AN AREA WIDE ADVISORY WITH A POSSIBLE HIGH WIND WARNING IN MOUNTAIN COUNTIES WILL BE POSSIBLE WITH THE ONSLAUGHT OF COLD AIR ADVECTION ON THURSDAY. VERY TIGHT PRESSURE GRADIENT AND THERMAL PACKING WILL LIKELY CAUSE WIND GUSTS OVER 60 MPH ACROSS THE HIGHER TERRAIN THURSDAY AND POSSIBLY GUSTS OVER 40 MPH ACROSS THE REMAINING FORECAST AREA. HIGH WINDS WILL COMBINE WITH SNOW SHOWERS AND MAKE FOR A BLUSTERY DAY. HEAVIER SNOW SQUALLS WILL BE POSSIBLE IN THE MOUNTAINS AND AT THIS POINT...HAVE GENERALLY ARE FORECASTING 4 - 6 INCHES IN EASTERN ZONES AND AN INCH OR LESS ELSEWHERE. WINTER HEADLINES WILL LIKELY BE NEEDED...ESPECIALLY WHEN YOU ADD IN THE STRONG WINDS...BLOWING SNOW AND NEAR ZERO VISIBILITY IN HEAVIER SNOW SHOWERS WILL MAKE TRAVEL A CHALLENGE THURSDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE LONG TERM FORECAST BEGINS HIGH PRESSURE-DOMINANT IN IMPROVING CONDITIONS AS TEMPERATURES CLIMB ABOVE NORMAL AGAIN. A CLIPPER SYSTEM ARRIVES LATE SUNDAY NIGHT/EARLY MONDAY...BUT SHOULD BE A QUICK HITTER WITHOUT MUCH FANFARE. EXPECTING ALL RAIN EXCEPT FOR THE END...WHEN THE SHOWERS COULD TURN INTO LIGHT SNOW SHOWERS IN THE NORTHEAST MOUNTAINS...SIMULTANEOUS WITH THE EXIT OF THE MOISTURE. MIDDLE OF NEXT WEEK BRINGS A COLORADO LOW INTO THE MIDDLE OHIO VALLEY...A STRONGER FRONTAL SYSTEM THAN THE AFOREMENTIONED ALBERTA CLIPPER. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL AT MOST PLACES THROUGH 00Z TUESDAY. MVFR/IFR CEILINGS AT BKW COULD LAST THROUGH LATER THIS AFTERNOON UNDER EASTERLY FLOW. ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE TONIGHT. MVFR LOW STRATUS COULD DEVELOP AT SOME PLACES. WINDS WILL INCREASE AS THE LOW PRESSURE APPROACHES FROM THE SOUTHWEST EARLY WEDNESDAY OUT OF THE SOUTH TO SOUTHWEST. STRONG GUSTY WINDS WILL BE POSSIBLE. MODELS SUGGEST H850 WINDS AROUND 60-65 KNOTS. LOW LEVEL WIND SHEAR WOULD BE POSSIBLE WEDNESDAY IF THE LOWER ATMOSPHERE DECOUPLES. PERIODS OF IFR CONDITIONS POSSIBLE ALONG STRONGEST RAIN SHOWERS OR STORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: VSBY AND CEILING MAY GO LOWER AT BECKLEY IN THE LIGHT RAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H M M M M M L EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... STRONG LOW LEVEL FLOW WEDNESDAY THROUGH THURSDAY. IFR CONDITIONS IN PRECIPITATION AT TIMES WITH A LARGE LOW PRESSURE SYSTEM MOVING THROUGH WEDNESDAY THROUGH THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/26 NEAR TERM...JW SHORT TERM...MPK LONG TERM...26 AVIATION...ARJ
Hazardous weather outlook, Feb 23, 4:26 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 AM EST TUE FEB 23 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-240930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- 426 AM EST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE AREA LATE TUESDAY NIGHT AND INTO WEDNESDAY. HEAVY RAINS ARE POSSIBLE DURING THIS TIME PERIOD...AND WITH SATURATED SOILS...THERE IS POTENTIAL FOR FLOODING. IN ADDITION...RATHER GUSTY WINDS ARE EXPECTED...MAINLY WEDNESDAY NIGHT AND THURSDAY. A WIND ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-046-047-240930- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 426 AM EST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE AREA LATE TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINS ARE POSSIBLE DURING THIS TIME PERIOD...AND WITH SATURATED SOILS...THERE IS POTENTIAL FOR FLOODING. IN ADDITION...RATHER GUSTY WINDS ARE EXPECTED...MAINLY WEDNESDAY NIGHT AND THURSDAY. A HIGH WIND WARNING MAY BE NECESSARY. ON THE BACKSIDE OF THIS STORM...SNOW AND BLOWING SNOW COULD BRING VISIBILITIES TO NEAR 0 SM AT TIMES. WINTER WEATHER HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in Ohio, 2016Flood Watches in Kentucky, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.